Jump to content

Bad Saint Patrick's Day


paddy

Recommended Posts

This has not been a good day for us, to say the least. The results of David's scans revealed that his cancer has progressed. It is hard to believe since he has been feeling so well lately. The tumors have grown and there are now mets to spine and liver. The lung is effused and Dave will have guided thoracentesis on the 23rd. The oncologist has started him on "Taxotere" , (once a week, for four weeks,) in hopes that it will stabilise him again for a while. We are heart-sick and David says he is "sick of everything"!

Is there anything anyone can tell me about Taxotere?

Thank you for your thoughts and prayers.

Paddy

Link to comment
Share on other sites

Dear Paddy,

I am so sorry to hear about your beloved husband's cancer spreading. We too are in the same unfortunate situation with my mom. My mom tried Taxotere and one of the main side effects for her was tingling in the hands and feet as well as shortness of breath. I pray Taxotere will stop the progession of the disease. Blessings to you and your husband. You will be in my prayers.

All my best,

Andrea B.

Link to comment
Share on other sites

Paddy, I am sorry to know the progress of the disease and I don't have any information of Taxotere. I suggest you posted this message in GENERAL forum for getting more response and answers.

All the best and tell your husband don't give up. He is really tough indeed.

Link to comment
Share on other sites

Paddy and David

I am so so saddened to hear of the spread. I know what you mean, David, the whole mess is enough to make one sick of it all. But don't forget that you feel well now and make the best of that. Here's hoping the new chemo does its job and that you have many many more times of feeling well. You are in my thoughts for all things good.

Elaine

Link to comment
Share on other sites

Hi Paddy,

I recently had 3 round of Taxotere, but they were larger doses every 3 weeks (80 mg/m). The main thing I experienced is very low wbc counts, and losing pratically all the hair on my entire body. Also there is typically some water retention and dema associated with it. Some people experience "rashes". With the first round I had some skin problems, but it lessened with each additional round.

otherwise it was manageable.. i felt tired, but not nauseated....

Hope it works for you... I didnt have any thing measurable, so i was taking it for possible micro-metasises..... so I cant speak to effectiveness.

Link to comment
Share on other sites

I had Taxotere weekly for 6 weeks, w/ carboplatin mixed in every 3rd week. It was a pretty quick infusion (about 45 minutes). My hair got thin, but did not fall completely out and I was nausious as can be. My advice? Take the anti-naseau meds BEFORE they are needed them and take plenty of fluids in!

Hope this is your wonder drug!

Heather

Link to comment
Share on other sites

Paddy, I am so sorry to hear your bad news---I cannot help you on the Taxotere, or side effects---but I am hoping that it works great on David and he has very few side effects.

I can understand how David feels sick of everything, and may be very discouraged, but perhaps in a few days, after the bad news sinks in, his attitude will cheer up a little with this new chemo plan.

I am sorry that you have to go through this--- :(:(

Link to comment
Share on other sites

Paddy,

Just wanted to tell you that I am thinking of you both. Of course he gets tired! :( My mom took Taxotere and developed thrush in her mouth. This was pretty bad for her and she stopped the treatment. You might ask if your husband starts to get sores what should you do. Mom's came on slowly and the doctor's nurse said rinse with peroxide/water solution which did not help. Eventually they put her on diflucan and that treated it, but it was so advanced. It sounds as if a lot of people have had good luck with Taxotere. I hope it works for your husband and again best of wishes to you. Stay strong we are all with you!

Gayle

___________________________

10/03: 76 yr. Mom diagnosed squamous cell nsclc

11/04-1/04: 4 rounds of Taxol/Carbo

1/30/04: CT scan no change in growth/new spot 

2/4/04: Taxotere (1 hour intrav.)

2/8/04: Bad reaction, bedridden with Thrush/Diarrhea

2/26/04: Starts 15 days of Iressa

3/11: 30 more days of Iressa

Link to comment
Share on other sites

Dear Paddy,

Please remember you and David are in my thoughts and prayers. You just "gotta believe" and try to keep the faith, a task much easier said than done when the love of your life is suffering so.

It is extremely difficult to see the toll this disease takes on the actual cancer patients as well as their loved ones.

God bless us all.

Sam'swifeShirley

Link to comment
Share on other sites

Thanks to all you Dear People for your thoughts and prayers and great encouragement, also the "Taxotere" info. We are both very grateful to you for taking the trouble to reply. David is feeling OK today although very short of breath, especially when dealing with our inept Medical Insurance group which has made a real mess up of our records and can't seem to sort themselves out! Wish we could change but we are stuck with them! I can see I am going to have to cope with that in future. Dave has always been very diplomatic and polite when dealing with people but that certainly changed today!

We have been told that the thorocentesis will have to wait until the 26th because of the fact that David takes "Coumadin". I wish it could be sooner, poor man!

Our love, prayers and Good Wishes to you all,

Paddy and David.

Link to comment
Share on other sites

Paddy,

I'm sorry the luck o' the Irish wasn't with you on Wednesday - here's hoping it's all a cruel joke and April 1 will turn it all back around! (Okay, and if THAT'S not the case, I hope your David's treatment isn't horrible nasty and icky at the same time!

Becky

Link to comment
Share on other sites

Hi Paddy..

I did 3 rounds of cisplatin/taxotere and although I had an advserse reaction after my first session, the taxotere was adjusted and it was okay. I had already lost alll my hair from radiation but did suffer from nausea. That is by far my chief complaint. But u know Paddy, it worked and that's what counts in the end. Here's hoping you get similar results.

GoD Bless us All

Francine

Link to comment
Share on other sites

Dear Paddy and Dave,

I'm so extremely sorry to hear the latest news. I simply pray that the Taxotere works as well for Dave as it has for others who have posted good results above. May you follow in their footsteps to a positive result!!!

You are both in our thoughts,

Melinda

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.